MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-300-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline flex shield pushwire broke during removal of the delivery system post stent deployment.The patient was undergoing surgery for treatment of a ruptured, right internal carotid artery (ica) aneurysm with a max diameter of 2 mm and a 2 mm neck diameter.The landing zone artery diameter was 3.00 mm distally and 4.5 mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment (dapt) was administered.Angiographic result post procedure showed no complication related to the event.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).It was reported that the pushwire broke proximal to the re-sheathing pad, when removing the delivery system post deployment.The physician was able to snare the broken segment of the pushwire and remove it from the patient after multiple attempts using a snare/retrieval device.Pushwire damage was noted as a break in the distal section of the pushwire.There was no friction or difficulty reported.The device was successfully implanted in the patient.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the pushwire break was undetermined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: ¿as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pushwire appeared to be broken at distal hypotube and the remaining segment was not returned for analysis.Therefore, any contributing factors could not be assessed.No other anomalies were observed.¿testing/analysis: the broken end was sent out for sem (scanning electron microscopy) analysis.¿ conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have pushwire break/separation as the pushwire appeared to be broken at distal hypotube.Per the sem result, ¿the broken end exhibit features consistent with a fatigue failure.¿ possible causes of failure: patient vessel tortuosity, resistance/high force delivery, pushwire damage, hypotube stretched, catheter damage, and user resheaths more than 2 times.It was noted the patient's vessel tortuosity was normal.Which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22680301
Report Number2029214-2025-01733
Device Sequence Number13129816
Product Code OUT
UDI-Device Identifier00763000283957
UDI-Public(01)00763000283957(17)261101(10)B649167
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-300-10
Device Catalogue NumberPED2-300-10
Device Lot NumberB649167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/01/2025
10/06/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/28/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale